Thunderstorm Wind, Caldwell
- When
- August 26, 10:00 AM CST
- Where
- Caldwell County, Cobb
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.983, -87.767
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 26, 1:00 AM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT FRI AUG 26 2005 .DISCUSSION... 04Z SURFACE ANALYSIS SHOWS WARM FRONT TO OUR SOUTH AND WEST...WITH MESO TROF OVER PAH FA...IN ASSOCIATION W/ MCV INITIATED CONVECTION OCCURRING OVER NRN/NERN PTNS FA. MODELS HAVE SOME DIFFICULTY PICKING UP VORT BUT DO DECENT JOB MODELING CONVECTIVE AREA...ALTHOUGH PMDHMD POINTS OUT GFS FEEDBACK. BASIC MODEL LINE IS FOR TSMS TO MOVE EAST AND EXPAND SOUTHWARD TOO. THIS WILL GIVE HIGHEST POPS NE-SE EARLY TODAY...THEN AS ATMOS JUICES UP...SCT PM STORMS POSSIBLE AGAIN. WILL NOT HAVE MUCH OF A TAPER OF POPS...HIGH CHANCE TO LOW LIKELY FA-WIDE...WITH THE SAME GOING FOR TONIGHT. ON SATURDAY...THE MODELS ALL DRAG A COLD FRONT THRU THE FA. THE ETA IS SLOWER AND LINGERS PCPN LONGER...WHILE THE GFS IS MORE AGGRESSIVE IN THE PUSH OF THE FRONT AND ASSOCIATED CONVECTION THRU THE FA. WE OPTED FOR A MIDDLE GROUND APPROACH IF NOT LEANING ON THE ETA...GIVEN THE DIFFICULTY THE LAST SUCH FRONT HAD MAKING IT THRU THE FA. PLUS WE WL BE HAVING BY THEN KATRINA REMNANTS TO DEAL WITH...WHICH MAY EFFECTIVELY SLOW DOWN EWARD PROGRESS OF SAID FRONT. MOS POPS ARE ALL HIGH FOR SAT WITH THE FRONT IN PLAY...THEN WE WE END THE POPS SLOWLY SAT NIGHT...AS WE GET BEHIND THE FRONT BY SUNDAY. WE DECIDED TO KEEP THE FORECAST DRY SUNDAY-THURSDAY...ALTHOUGH ONE COULD ARGUE FOR A SLIGHT CHANCE ON ANY NUMBER OF TIME PERIODS. CAUTIOUSLY BUYING THE GFS SUGGESTS A MAINLY DRY MEDIUM TO LONG RANGE FORECAST...W/KATRINA STAYING EAST AND MINOR RIDGING/DRIER AIR IN PLACE OVER THE LOWER OH VALLEY THRU THE TIME PERIOD. WE FAVOR WARMER MOS UNTIL FROPA...AFTER WHICH WE BLEND INTO THE LONG RANGE GUIDANCE...ALTHOUGH WE DONT QUITE BUY (JUST YET) THE FULL EXTENT OF THE DRIER/COOLER AIR THE GFS WANTS TO SINK INTO THE AREA. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 353 AM CDT FRI AUG 26 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-270900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 353 AM EST FRI AUG 26 2005 /353 AM CDT FRI AUG 26 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST SATURDAY AND SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH THE QUAD STATE. WHILE NO SEVERE WEATHER IS FORECAST...THAT WOULD BE THE BEST CHANCE TIME PERIOD FOR ANY HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469270.